Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 59, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 6, 2006, 8:06 PM CDT for Fond du Lac County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2006, 8:06 PM CDT (01:06 UTC)
- Expired
- Jun 6, 2006, 9:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Fond du Lac County, WI
The radar
The Green Bay radar (KGRB), 88 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 7:32 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 070106 SVRMKX WIC039-070200- /O.NEW.KMKX.SV.W.0059.060607T0106Z-060607T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 806 PM CDT TUE JUN 6 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 900 PM CDT * AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIPON...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH FOND DU LAC AROUND 830 PM CDT... OAKFIELD AND FOND DU LAC AROUND 835 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4390 8887 4364 8887 4363 8821 4389 8820 $$ FOWLE
3 follow-up statements
000 WWUS53 KMKX 070137 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 837 PM CDT TUE JUN 6 2006 WIC039-070200- /O.CON.KMKX.SV.W.0059.000000T0000Z-060607T0200Z/ FOND DU LAC WI- 837 PM CDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR FOND DU LAC COUNTY... AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF FOND DU LAC TO 8 MILES SOUTHEAST OF RIPON...MOVING SOUTHEAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... OAKFIELD AND EDEN BY 850 PM CDT OAK CENTER AND BYRON BY 855 PM CDT WAUCOUSTA BY 900 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4390 8887 4364 8887 4363 8821 4389 8820 $$ REM
000 WWUS53 KMKX 070150 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 850 PM CDT TUE JUN 6 2006 WIC039-070200- /O.CON.KMKX.SV.W.0059.000000T0000Z-060607T0200Z/ FOND DU LAC WI- 850 PM CDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR FOND DU LAC COUNTY... AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF PLYMOUTH TO 6 MILES SOUTHEAST OF FOND DU LAC TO WAUPUN...MOVING SOUTHEAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... OAK CENTER AND BYRON BY 855 PM CDT WAUCOUSTA BY 900 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4390 8887 4364 8887 4363 8821 4389 8820 $$ REM
000 WWUS53 KMKX 070203 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 901 PM CDT TUE JUN 6 2006 WIC039-070211- /O.EXP.KMKX.SV.W.0059.000000T0000Z-060607T0200Z/ FOND DU LAC WI- 901 PM CDT TUE JUN 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR FOND DU LAC COUNTY EXPIRES AT 900 PM CDT... THUNDERSTORMS IN FOND DU LAC COUNTY HAVE WEAKENED...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THUNDERSTORMS EXTENDING FROM MOUNT CALVARY TO OAKFIELD IN SOUTHEAST SECTIONS...AND ANOTHER LINE APPROACHING RIPON IN NORTHWEST FOND DU LAC COUNTY WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO 1/2 INCH IN DIAMETER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4390 8887 4364 8887 4363 8821 4389 8820 $$ REM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:15 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jun 6, 2:15 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 215 PM CDT TUE JUN 6 2006 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORM CHANCES TODAY AND TONIGHT. NAM ETA/WRF BOTH VERIFIED WELL WITH BAND OF MORNING SHOWERS WEAKENING AS IT PUSHED OFF TO THE EAST. FOR THIS AFTERNOON AND EVENING...MAIN PROBLEM IS ON HOW QUICK/OF IF THE STRATO CUMULUS BECOMES SCATTERED SO INSTABILITY CAN INCREASE AHEAD OF SHORTWAVE NEAR W TIP OF LAKE SUPERIOR. IN THE UPPER LEVELS...AN ADVANCING JET WILL MOVE SOUTHEAST INTO THE UPPER MISSISSIPPI VALLEY THIS EVENING. LEFT FRONT QUAD TO AFFECT MAINLY SOUTHEAST PORTION OF THE FORECAST AREA...WITH THE JET AXIS BISECTING THE FORECAST AREA LATE TONIGHT. PRECIPITABLE WATER VALUES 1.25 TO 1.5 INCHES WITH LOWER TO MID 60 DEWPOINTS. CURRENT RUC SOUNDINGS SHOW ENOUGH HEATING TO GENERATE CAPES UP TO 1500 J/KG MAINLY ACROSS SOUTH CENTRAL WI...WITH MORE OF A CAP ACROSS SOUTHEAST WISCONSIN THROUGH THE AFTERNOON. BULK RICHARDSON NUMBERS IN THE AROUND 26 AND 0-3 KM STORM RELATIVE HELICITY AROUND 150 M2/S2 ARE MARGINAL FOR SUPERCELLS. DRY MID LEVEL AIR WILL ADVECT INTO SOUTHERN WI AS SHORTWAVE MOVES TOWARD MICHIGAN. WET BULB ZERO HEIGHTS AROUND 9.5 THSD FT. EXPECT SCT STORMS TO DEVELOP ALONG OR AHEAD OF THE SURFACE TROF LATER THIS AFT AND INTO THE EVENING. WILL NOT MENTION SEVERE IN ZFP DUE TO MARGINAL WIND SHEAR WHICH WILL LIMIT THE EXTENT AND SEVERITY...BUT SOME STORMS MAY STILL BECOME SEVERE...AGAIN DEPENDING ON RECOVERY OF LOW LEVEL TEMPERATURES. DESPITE RATHER STEEP LOW LEVEL LAPSE RATES...DRY AIR...ESPECIALLY IN MID LEVELS SHOULD KEEP THE FORECAST AREA DRY WEDNESDAY. PREFER GFS WITH UPPER RIDGE WILL BUILD ACROSS THE PLAINS FOR WED/THU WITH RIDGE OF SURFACE HIGH PRESSURE IN THE VICINITY THROUGH FRIDAY. NAM SEEMS WAY TOO FAR NORTHEAST WITH DEVELOPING SURFACE LOW. A MORE ZONAL FLOW LATER IN THE WEEKEND AND EARLY NEXT WEEK. DEPENDING ON UPSTREAM OFFICES...LATEST GFS WOULD INDICATE SURFACE HIGH TO DOMINATE INTO SATURDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && HENTZ
Hazardous weather outlook, Jun 6, 7:45 AM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 745 AM CDT TUE JUN 6 2006 WIZ046-047-051-052-056>060-062>072-070900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 745 AM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-665-070900- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 745 AM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND WIND GUSTS IN EXCESS OF 30 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. MBK
In the hours before
Local storm report, Jun 6, 7:21 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
721 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TORNADO RIDGEWAY 43.00N 89.99W
06/06/2006 IOWA WI PUBLIC
&&
GDLocal storm report, Jun 6, 7:38 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
738 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TORNADO 4 N RIDGEWAY 43.06N 89.99W
06/06/2006 IOWA WI TRAINED SPOTTER
0724 PM TORNADO PORTAGE 43.55N 89.47W
06/06/2006 COLUMBIA WI STORM CHASER
AT THE 90/94/39 INTERCHANGE. SEMI IN THE DITCH AT MILE
MARKER 108.
&&
GDLocal storm report, Jun 6, 7:42 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
742 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TORNADO 1 W BARNEVELD 43.01N 89.92W
06/06/2006 IOWA WI LAW ENFORCEMENT
OBSERVED ALONG HIGHWAY 18.
&&
GDLocal storm report, Jun 6, 7:48 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
748 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO 4 SSW PORTAGE 43.49N 89.50W
06/06/2006 COLUMBIA WI AMATEUR RADIO
&&
GDLocal storm report, Jun 6, 7:53 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
753 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO 2 S BARNEVELD 42.99N 89.90W
06/06/2006 IOWA WI TRAINED SPOTTER
THIS TORNADO WAS PREVIOUSLY 1 WEST OF BARNEVELD.
&&
GDLocal storm report, Jun 6, 8:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
800 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TORNADO POYNETTE 43.39N 89.41W
06/06/2006 COLUMBIA WI STORM CHASER
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:09 PM CDT | Tornado Warning | MKX | Green Lake, Marquette | 66 min |
| Jun 6, 7:19 PM CDT | Tornado Warning | MKX | Dane, Green, Iowa | 56 min |
| Jun 6, 7:43 PM CDT | Tornado Warning | MKX | Columbia | 62 min |
| Jun 6, 8:15 PM CDT | Tornado Warning | MKX | Green Lake | 45 min |
| Jun 6, 8:18 PM CDT | Tornado Warning | MKX | Green | 47 min |
| Jun 6, 8:22 PM CDT | Tornado Warning | MKX | Dane | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.